Successful re-administration after nano-liposomal irinotecan-induced severe hypersensitivity reaction: a case report.

IF 1.3 Q4 PHARMACOLOGY & PHARMACY
Ryota Kanno, Yoshitaka Saito, Yoh Takekuma, Kazuaki Harada, Yoshito Komatsu, Mitsuru Sugawara
{"title":"Successful re-administration after nano-liposomal irinotecan-induced severe hypersensitivity reaction: a case report.","authors":"Ryota Kanno, Yoshitaka Saito, Yoh Takekuma, Kazuaki Harada, Yoshito Komatsu, Mitsuru Sugawara","doi":"10.1186/s40780-025-00514-6","DOIUrl":null,"url":null,"abstract":"<p><strong>Background: </strong>Nano-liposomal irinotecan (nal-IRI) combined with 5-fluorouracil (5-FU) and levofolinate has been reported to extend the survival of patients with pancreatic cancer and represents an effective second-line treatment. Nal-IRI encapsulates IRI in liposomes modified with polyethylene glycol (PEGylation), which can lead to infusion reactions. Hypersensitivity reactions (HSR) to chemotherapeutic agents include both allergic and infusion reactions, which are difficult to distinguish. Severe HSR can be fatal; however, discontinuation of the suspected drug directly affects the treatment strategy. We report a case of severe HSR during the first nal-IRI administration, in which treatment was successfully continued with supportive management.</p><p><strong>Case presentation: </strong>A woman in her early 80s with metastatic pancreatic cancer received nal-IRI + 5-FU + levofolinate as second-line treatment. Five minutes after the initiation of the first nal-IRI infusion, the patient developed a tightening sensation in the head, respiratory distress, convulsions, and loss of consciousness, with percutaneous oxygen saturation dropping to the 80% range. The nal-IRI infusion was immediately discontinued, and emergency management was initiated with intravenous infusion of hydrocortisone, famotidine, d-chlorpheniramine maleate, and oxygen administration, resulting in symptom improvement. Given the limited treatment options for metastatic pancreatic cancer and the patient's strong desire to continue therapy, we decided to re-administer the regimen with intensified management, increasing dexamethasone to 19.8 mg and adding famotidine 20 mg and d-chlorpheniramine maleate 5 mg. Furthermore, we adopted a three-step dose-escalation method. The infusion was started at one-third of the standard rate, increased to two-thirds after 30 min, and finally adjusted to the full rate after another 30 min, after confirming the absence of HSR symptoms. Consequently, the patient did not exhibit any signs of HSR, and the same administration method was continued for 11 cycles until disease progression.</p><p><strong>Conclusions: </strong>The novelty of this report lies in presenting, for the first time, the detailed course and process by which treatment was successfully continued in a patient experiencing severe HSR upon initial nal-IRI administration, through enhanced supportive care tailored to the characteristics of the drug and stepwise dose adjustment.</p>","PeriodicalId":16730,"journal":{"name":"Journal of Pharmaceutical Health Care and Sciences","volume":"11 1","pages":"110"},"PeriodicalIF":1.3000,"publicationDate":"2025-12-22","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC12723823/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of Pharmaceutical Health Care and Sciences","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1186/s40780-025-00514-6","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"PHARMACOLOGY & PHARMACY","Score":null,"Total":0}
引用次数: 0

Abstract

Background: Nano-liposomal irinotecan (nal-IRI) combined with 5-fluorouracil (5-FU) and levofolinate has been reported to extend the survival of patients with pancreatic cancer and represents an effective second-line treatment. Nal-IRI encapsulates IRI in liposomes modified with polyethylene glycol (PEGylation), which can lead to infusion reactions. Hypersensitivity reactions (HSR) to chemotherapeutic agents include both allergic and infusion reactions, which are difficult to distinguish. Severe HSR can be fatal; however, discontinuation of the suspected drug directly affects the treatment strategy. We report a case of severe HSR during the first nal-IRI administration, in which treatment was successfully continued with supportive management.

Case presentation: A woman in her early 80s with metastatic pancreatic cancer received nal-IRI + 5-FU + levofolinate as second-line treatment. Five minutes after the initiation of the first nal-IRI infusion, the patient developed a tightening sensation in the head, respiratory distress, convulsions, and loss of consciousness, with percutaneous oxygen saturation dropping to the 80% range. The nal-IRI infusion was immediately discontinued, and emergency management was initiated with intravenous infusion of hydrocortisone, famotidine, d-chlorpheniramine maleate, and oxygen administration, resulting in symptom improvement. Given the limited treatment options for metastatic pancreatic cancer and the patient's strong desire to continue therapy, we decided to re-administer the regimen with intensified management, increasing dexamethasone to 19.8 mg and adding famotidine 20 mg and d-chlorpheniramine maleate 5 mg. Furthermore, we adopted a three-step dose-escalation method. The infusion was started at one-third of the standard rate, increased to two-thirds after 30 min, and finally adjusted to the full rate after another 30 min, after confirming the absence of HSR symptoms. Consequently, the patient did not exhibit any signs of HSR, and the same administration method was continued for 11 cycles until disease progression.

Conclusions: The novelty of this report lies in presenting, for the first time, the detailed course and process by which treatment was successfully continued in a patient experiencing severe HSR upon initial nal-IRI administration, through enhanced supportive care tailored to the characteristics of the drug and stepwise dose adjustment.

伊立替康纳米脂质体诱导严重超敏反应后再给药成功1例。
背景:纳米伊立替康脂质体(nal-IRI)联合5-氟尿嘧啶(5-FU)和左旋叶酸盐已被报道可延长胰腺癌患者的生存期,是一种有效的二线治疗方法。Nal-IRI将IRI封装在聚乙二醇修饰的脂质体中,这可能导致输液反应。化疗药物的超敏反应(HSR)包括过敏反应和输液反应,两者难以区分。严重的高铁可能致命;然而,停药直接影响治疗策略。我们报告一例严重HSR在第一次nal-IRI管理期间,治疗成功地继续支持管理。病例介绍:一名80岁出头的女性转移性胰腺癌接受nal-IRI + 5-FU +左旋叶酸盐作为二线治疗。首次nal-IRI输注5分钟后,患者出现头部收紧感、呼吸窘迫、抽搐和意识丧失,经皮氧饱和度降至80%范围。立即停止nal-IRI输注,并开始紧急处理,静脉输注氢化可的松、法莫替丁、马来酸d-氯苯那敏和给氧,导致症状改善。考虑到转移性胰腺癌的治疗选择有限以及患者继续治疗的强烈愿望,我们决定在加强管理的情况下重新实施该方案,将地塞米松增加到19.8 mg,法莫替丁增加20 mg,马来酸d-氯苯那敏5 mg。此外,我们采用了三步剂量递增法。以标准速率的三分之一开始输注,30分钟后增加到三分之二,再过30分钟,在确认HSR症状消失后,最终调整到全速。因此,患者没有表现出任何HSR的迹象,并且相同的给药方法持续了11个周期,直到疾病进展。结论:该报告的新颖之处在于,首次提出了在首次给药后,通过针对药物特性和逐步剂量调整的增强支持治疗,成功地继续治疗严重HSR患者的详细过程和过程。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
CiteScore
1.80
自引率
0.00%
发文量
29
审稿时长
8 weeks
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书